MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH 28MM STD LFIT V40 HEAD; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Catalog Number 6260-9-128
Medical Device Problem Codes Corroded (1131); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Inflammation (1932); Necrosis (1971); Pain (1994); Injury (2348); Reaction (2414); Metal Related Pathology (4530)
Date of Event 05/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information in this report was provided by stryker orthopaedics legal affairs department.No additional information is available at this time due to the ongoing litigation.Should additional information become available, the evaluation summary will be submitted in a supplemental report.An event regarding abnormal ion level involving an unknown metal head was reported.The event was not confirmed.Method & results product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Medical records received and evaluation: no medical records were received for review with a clinical consultant.Product history review: not performed as the device lot details were not provided.Complaint history review: not performed as the device lot details were not provided.Conclusions: it was reported that the customer was inquiring if the reported device is subject to a recall.However, as the device identification was not provided, it cannot confirm whether the reported device is subject to a recall.The exact cause of the event could not be determined because insufficient information was provided.Further information such as device details, return of the device, pathology reports, pre- and post-operative x-rays and the primary operative report as well as patient history and follow-up notes are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If devices and / or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about (b)(6) 2011 and had the femoral head explanted on (b)(6) 2018.It is further alleged that she suffered injuries as a result implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in her blood.
 
Additional Manufacturer Narrative
Reported event: an event regarding corrosion and abnormal ion level involving a metal head was reported.Corrosion was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.Clinician review: a review of the provided medical information by a clinical consultant indicated: "the implant sheet dated 12/17/11 was from the index surgery.The revision operative report noted trunnionosis with blackened material and corrosion.The cocr head and liner were exchanged for a ceramic head and x3 liner.A revision tha for trunnionosis is confirmed.The root cause of the trunnionosis cannot be determined from the limited documentation provided." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to corrosion at the head-stem junction and elevated metal ion levels.A review of the provided medical information by a clinical consultant indicated: a review of the provided medical information by a clinical consultant indicated: "the implant sheet dated (b)(6) 2011 was from the index surgery.The revision operative report noted trunnionosis with blackened material and corrosion.The cocr head and liner were exchanged for a ceramic head and x3 liner.A revision tha for trunnionosis is confirmed.The root cause of the trunnionosis cannot be determined from the limited documentation provided." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
It was reported through the filing of a lawsuit that allegedly the patient was implanted with an lfit anatomic cocr v40 femoral head on her right hip on or about october 17, 2011 and had the femoral head explanted on may 1, 2018.It is further alleged that she suffered injuries as a result implantation and explantation of the device(s) at issue, device recall and excessive levels of chromium and cobalt in her blood.Update per medical records received: black debris on the trunnion of the stem / trunnionosis were reported in the revision operative report.The liner and femoral head were revised.

Brand Name
28MM STD LFIT V40 HEAD
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NJ NA
EI   NA
Manufacturer Contact
arokiya raj
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key9799347
Report Number0002249697-2020-00466
Device Sequence Number779057
Product Code JDI
UDI-Device Identifier07613327013023
UDI-Public07613327013023
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2018
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2016
Device Catalogue Number6260-9-128
Device Lot Number36961701
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/07/2020
Supplement Date Received by Manufacturer08/26/2024
Initial Report FDA Received Date03/06/2020
Supplement Report FDA Received Date09/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/02/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age72 YR
Patient SexFemale